• Kyodo

  • SHARE

Two people became sick and one of them was hospitalized after taking the wrong dose of anticonvulsion medicine from a pharmacy in Akita.

Officials at a hospital affiliated with Akita University said Sunday that the two patients received powdered prescription medicines from the pharmacy in April. The pharmacy has admitted the dosage mistake.

One patient suffered convulsions in the middle of May after taking the medicine, and has been hospitalized since. The other has been receiving outpatient treatment.

According to the officials, either the pharmacy failed to include anticonvulsion ingredients in the medicine or mistakenly included only a small volume.

The problem came to light after patients noticed the color of the medicine was different from earlier doses.

The hospital is looking into whether the pharmacy prepared similar medicine for other patients.

In a time of both misinformation and too much information, quality journalism is more crucial than ever.
By subscribing, you can help us get the story right.

SUBSCRIBE NOW